MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION STELLAREX 0.035" OTW DRUG-COATED ANGIOPLASTY BALLOON; DRUG-ELUTING PTA CATHETER

PHILIPS IMAGE GUIDED THERAPY CORPORATION STELLAREX 0.035" OTW DRUG-COATED ANGIOPLASTY BALLOON; DRUG-ELUTING PTA CATHETER
Model Number AB35SX050200135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a3b: patient's gender was inadvertently missed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block a3b: the patient's gender is unknown.This information was not available from the facility.Block h3: the stellarex device was returned for evaluation.Visual inspection found a pinhole on the distal side of the balloon.During functional testing, using a syringe filled with water, the balloon was pressurized and at 1 atm, a pinhole leak was confirmed at the distal side of the balloon.Block h6: per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.Based on the complaint details, a probable root cause may be due to lesion morphology (severely calcified lesion).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A stellarex device was used in a severely calcified proximal sfa.During the first inflation below rbp, the balloon ruptured.A new stellarex device was used to complete the procedure.No patient injury reported.This product problem is being submitted per fda request because the balloon ruptured below rbp.

Brand Name
STELLAREX 0.035" OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DRUG-ELUTING PTA CATHETER
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5905 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5905 nathan lane north
plymouth MN 55442
Manufacturer Contact
diana melliza galvez
5905 nathan lane north
plymouth, MN 55442
510933-4541
MDR Report Key19528066
Report Number3016257349-2024-00002
Device Sequence Number12656253
Product Code ONU
UDI-Device Identifier00810060550281
UDI-Public(01)00810060550281(11)240221(17)260221(10)0303121540
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberAB35SX050200135
Device Catalogue NumberAB35SX050200135
Device Lot Number0303121540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/01/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK: 6F INTRODUCER SHEATH; CORDIS: 6F GUIDE CATHETER; CSI: 0.014" VIPER WIRE GUIDE WIRE
Patient Age81 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite